Hail, Bradley
- When
- April 27, 9:00 AM CST
- Where
- Bradley County, 2 mi S of Hermitage
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.421, -92.180
A front stalled just to the south of Arkansas on the 26th, with a brief lull in the stormy weather. A storm system formed along the front in Texas, and moved into northern Louisiana by the morning of the 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A front stalled just to the south of Arkansas on the 26th, with a brief lull in the stormy weather. A storm system formed along the front in Texas, and moved into northern Louisiana by the morning of the 27th. The system headed toward the Tennessee Valley later in the afternoon. The system provided one last round of showers and thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 27, 5:48 AM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 648 AM CDT SUN APR 27 2008 .AVIATION... KLZK RADAR SHOWS SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND SOUTH SECTIONS. LOW CLOUDS AND PRECIPITATION WILL SPREAD NORTH THROUGH THE DAY. A QUASISTATIONARY FRONT WILL WAFFLE AROUND SOUTH ARKANSAS. IN THE MEAN TIME...ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST AND BRING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. SURFACE WINDS WILL BECOME NORTHWEST AND COULD BECOME GUSTY IN SOME CENTRAL AND SOUTH SECTIONS. MVFR CONDITIONS ARE EXPECTED WITH ISOLATED IFR. HIGH PRESSURE WILL MOVE IN TONIGHT AND BRING DRY WEATHER THROUGH WEDNESDAY. && .PREV DISCUSSION... /ISSUED 350 AM CDT SUN APR 27 2008/ SHORT TERM...SUNDAY THROUGH WEDNESDAY NIGHT NOT MANY SIGNIFICANT DIFFERENCES IN THE MODELS...AT LEAST OVER THE MID SOUTH...THIS MORNING. MODELS ALL SHOWING A HIGHLY PROGRESSIVE PATTERN REMAINING OVER THE CONUS THROUGH THE PERIOD WITH THE SYNOPTIC SCALE PATTERN INITIALLY FEATURING UPPER LEVEL RIDGES ALONG THE EAST COAST AND INTERIOR WEST WITH A DEEP TROF OVER THE NATIONS MID SECTION. MOISTURE CHANNEL SHOWING THESE FEATURES CLEARLY THIS MORNING ALONG WITH MOISTURE INCREASING OVER THE REGION IN THE PREDOMINATE SOUTHWEST FLOW. MODELS HAVE COME BACK SLIGHTLY MORE AGGRESSIVE WITH MOISTURE VERSUS PREVIOUS RUNS WITH THE OVERALL PATTERN SHOWING A NORTH TO SOUTH QPF GRADIENT. THAT BEING SAID...WILL GO WITH A BLEND OF SOLUTIONS THIS MORNING WITH THE EXCEPTION OF QPF...WHERE NAM OUTPUT LOOKS TO BE MORE REASONABLE THAN ITS GFS COUNTERPART. LATEST SURFACE ANALYSIS PLACES FRONTAL BOUNDARY THAT MOVED THROUGH LAST NIGHT NOW OVER NORTHERN LOUISIANA AND SLOWLY MOVING TO THE NORTH AS A WARM FRONT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ALREADY POPPING UP OVER THE SOUTH IN THE DEVELOPING OVERRUNNING PATTERN. FRONT DOES NOT APPEAR TO MAKE IT VERY FAR INTO ARKANSAS... IF IT MAKES IT AT ALL...AS LOW PRESSURE DEVELOPS ON THE BOUNDARY AND RACES OFF QUICKLY TO THE NORTHEAST. POSITIVELY TILTED TROF WILL DEEPEN AS IT APPROACHES THE AREA AS SEVERAL MID LEVEL IMPULSES MOVE THROUGH THE PREVAILING FLOW. TROF AND ASSOCIATED COLD FRONT WILL SWEEP THROUGH THE AREA DURING THE DAY WITH DRIER AND COOLER AIR FILTERING BACK INTO THE REGION ON NORTHWEST FLOW ALOFT BY EARLY AFTERNOON. HIGHEST POPS/QPF WILL BE OVER THE SOUTH NEAR THE FRONTAL BOUNDARY WITH POPS/QPF DECREASING NORTHWARD AND WILL BE ASSOCIATED MORE WITH THE PASSING TROF THAN THE BOUNDARY ITSELF. EXPECTING NO MORE THAN JUST A FEW HUNDREDTHS OF AN INCH ACROSS THE NORTH AND NO MORE THAN ISOLATED HALF INCH AMOUNTS OVER THE SOUTH. ONLY GENERAL THUNDER IS EXPECTED WITH THIS SYSTEM AND SEVERE POTENTIAL REMAINS LOW. HIGH PRESSURE WILL MOVE INTO THE CENTRAL PLAINS IN THE WAKE OF THE FRONT WITH CONSIDERABLY COOLER AND DRIER AIR BUILDING BACK IN FOR THE START OF THE WORK WEEK. PARTS OF THE NORTH AND WEST ARE EXPECTED TO SEE LOWS IN THE MID TO UPPER 30S MONDAY MORNING. A REINFORCING SHOT OF COOL AIR WILL WORK INTO THE AREA MONDAY AFTERNOON...WITH ANOTHER CHILLY NIGHT EXPECTED TUESDAY MORNING. PATCHY FROST WILL BE POSSIBLE BOTH MONDAY AND TUESDAY MORNINGS ESPECIALLY IN THE VALLEYS AND SHELTERED LOCATIONS OF THE NORTH. FROST WILL NOT BE WIDESPREAD ENOUGH TO WARRANT AN ADVISORY BUT I WILL GO AHEAD AN ISSUE A SPECIAL WEATHER STATEMENT TO HIGHLIGHT THE POTENTIAL FOR FROST. THE HIGH WILL SLIDE EAST OF ARKANSAS ON TUESDAY WITH A WARMING TREND COMMENCING FOR THE REMAINDER OF THE PERIOD. DEEPER MOISTURE RETURNS FOR LATE IN THE PERIOD BUT NO PRECIPITATING EXPECTED AFTER TODAY. MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. LONG TERM...THURSDAY THROUGH SATURDAY NIGHT MODELS LOOK SIMILAR TONIGHT THOUGH GFS IS CARRYING A BIT MORE MOISTURE WITH THE UPCOMING FRIDAY SYSTEM. LOW PRESSURE AT THE SURFACE WITH A COLD FRONT MOVES INTO THE PLAINS TO BEGIN THE PERIOD. MOISTURE WILL BE INCREASING ACROSS ARKANSAS. WILL KEEP SLIGHT CHANCE POPS FOR THURSDAY MORNING...BECOMING CHANCE IN THE AFTERNOON. COLD FRONT MOVES THROUGH THE AREA ON FRIDAY. WILL KEEP CHANCE POPS...THOUGH INCREASED...FOR FRIDAY. HIGH PRESSURE MOVES INTO ARKANSAS FRIDAY AFTERNOON AND EVENING WITH SUBSIDENCE AND DRYING. WITH DRY AIR OVER THE AREA...WILL KEEP SATURDAY DRY AT THIS TIME. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 62 40 67 39 / 40 10 0 0 CAMDEN AR 65 41 74 45 / 80 20 0 0 HARRISON AR 61 36 68 38 / 30 0 0 0 HOT SPRINGS AR 64 39 73 43 / 60 10 0 0 LITTLE ROCK AR 64 40 71 42 / 70 10 0 0 MONTICELLO AR 66 43 72 45 / 90 30 0 0 MOUNT IDA AR 63 39 73 43 / 60 10 0 0 MOUNTAIN HOME AR 61 38 67 37 / 30 0 0 0 NEWPORT AR 63 41 67 39 / 50 10 0 0 PINE BLUFF AR 65 42 72 44 / 80 20 0 0 RUSSELLVILLE AR 62 38 70 40 / 50 10 0 0 SEARCY AR 63 40 69 41 / 60 10 0 0 STUTTGART AR 64 42 70 43 / 70 20 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN APR 27 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN APR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE TO CAUSE FLOODING OF SOME RIVERS...STREAMS AND LOW WATER CROSSINGS. RAIN SHOWERS WILL CONTINUE OVER CENTRAL AND SOUTHERN ARKANSAS AS WARM...MOIST AIR SPREADS ACROSS A SLOW MOVING FRONTAL BOUNDARY TO THE SOUTH OF THE STATE. THE RAIN IS EXPECTED TO SPREAD NORTH THROUGH THE DAY. A COLD FRONT WILL THEN BRING DRIER AIR INTO THE REGION TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE TO CAUSE FLOODING OF SOME RIVERS...STREAMS AND LOW WATER CROSSINGS. CONSIDERABLY COOLER AIR WILL BE BEHIND THE COLD FRONT. PATCHY FROST IS POSSIBLE OVER A GOOD PORTION OF WESTERN AND NORTHERN ARKANSAS SUNDAY NIGHT...ESPECIALLY IN SHELTERED AND VALLEY LOCATIONS. TEMPERATURES WILL NOT BE AS COOL MONDAY NIGHT BUT SOME PATCHY FROST CAN NOT BE RULED OUT IN THE NORMALLY COLDER SPOTS ACROSS THE NORTH. THE NEXT CHANCE OF PRECIPITATION WILL NOT BE UNTIL THURSDAY AS MOISTURE INCREASES ACROSS THE AREA AHEAD OF THE NEXT COLD FRONT. SHOWERS AND THUNDERSTORMS WILL BE ALONG THE FRONT AS IT MOVES THROUGH ARKANSAS FRIDAY. THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS WITH THIS SYSTEM. FRIDAY NIGHT AND SATURDAY WILL BE DRY WITH HIGH PRESSURE OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
The Little Rock radar (KLZK), 158 km away, was scanning. The volume nearest the first event began at 14:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91894.